MAUDE Adverse Event Report: CONVATEC LTD CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC LTD CURE PRODUCTS; CATHETER, STRAIGHT
Model Number M16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E.1: complainant street address: (b)(6).This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 3005471919.
 
Event or Problem Description
It was reported "consumer is a sci patient in a wheelchair since 1996 and has cathed for many years.Has a very spastic bladder and caths every 4-6 hrs for incontinence.End user states he was supposed to get the m14c catheter as this has been the catheter he has used for years, however "he was sent in error the m16 straight tip and this one caused him the concerns.He does not have issues of bleeding with the m14c and this has been a catheter he has used for years, his preferred catheter.He said he was traveling overseas for a christmas holiday so when he packed his catheters, he did not at all notice that some he was recently sent were the m16 as they were all in the same cure boxes he has been used to.He said he only had a few boxes of m14c packed along with him but then when he ran out of those overseas, he had to use the m16.He had only noticed these were a different fr size and tip type when he was overseas.He said he would apply extra ky jelly to them but still harder to insert and get through sphincter.He said he had off an on bleeding with use of them, very light bleeding with use as this was not his correct fr size nor tip type.He said he cannot be sure what caused it but this irritation with use of this product could have contributed to a uti he recently was diagnosed with and just finished a round of antibiotics for, feeling much better now." end user states "he thinks traveling overseas also could have contributed to his uti as it was difficult to find wheelchair friendly bathrooms and then also typically when he has to void, he has urgency due to his spastic bladder and does not typically cleanse meatus prior to cic stating he doesn't often get utis." end user was reminded to always check catheters to ensure they are the correct type as prescribed by his md.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21228983
Report Number1049092-2025-00046
Device Sequence Number12847391
Product Code EZD
UDI-Device Identifier00815947020048
UDI-Public00815947020048
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM16
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale